Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 100, NWS Indianapolis, IN

April 11, 2013Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois

NWS Indianapolis, IN issued this river flood warning at Apr 11, 2013, 12:23 PM EDT for Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois. It took effect at Apr 12, 2013, 3:12 PM EDT. It was in force for 31 days.

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 12:23 PM EDT (16:23 UTC)
In effect from
Apr 12, 2013, 3:12 PM EDT
Expired
May 13, 2013, 11:02 AM EDT
In force
31 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN

The river

Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 10:25 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 11, 10:25 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 AM EDT THU APR 11 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 355 AM EDT THU APR 11 2013

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS/MAINLY OVER EASTERN
COUNTIES/ WILL LINGER THROUGH TODAY AS THE UPPER LEVEL LOW
TRAVERSES THE FORECAST AREA. TONIGHT...ANTICIPATE ONLY RAIN
SHOWERS WITH ALL INSTABILITY AND LIFT OUT OF THE AREA. AFTER SLIGHT
CHANCES FOR WRAPAROUND RAIN ACROSS THE NORTH TOMORROW...DRY AND
COOLER WEATHER WILL SETTLE ACROSS CENTRAL INDIANA THROUGH THE
BEGINNING OF THE WEEKEND. SUNDAY...TEMPS WILL START WARMING UP
AGAIN...AND THEN SHOWERS AND THUNDERSTORMS WILL ENTER CENTRAL
INDIANA ONCE AGAIN ON MONDAY.

&&

.NEAR TERM /THIS AFTERNOON/...

ISSUED AT 927 AM EDT THU APR 11 2013

RECENT RADAR TRENDS INDICATE THAT RAIN ACROSS MUCH OF THE FORECAST
AREA HAS ENDED FOR THE TIME BEING. THUS HAVE TRENDED POPS DOWNWARD
FOR THE NEXT FEW HOURS. HOWEVER...AS THE SURFACE ANALYSIS SHOWS
LOW PRESSURE STILL WEST OF INDIANA...MOIST SOUTHERLY FLOW IS
EXPECTED TO CONTINUE ACROSS THE AREA THIS AFTERNOON. NAM AND HRRR
CONTINUE TO SUGGEST ANOTHER SURGE OF PRECIPITATION TO MOVE INTO
CENTRAL INDIANA...PARTICULARLY ACROSS THE EASTERN HALF OF THE
STATE THIS AFTERNOON. THUS ALONG WITH OUR TREND DOWNWARD IN POPS
FOR THE NEXT FEW HOURS...WILL RAMP THINGS BACK UP FOR THE
AFTERNOON AS THIS SURGE ARRIVES.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 355 AM EDT THU APR 11 2013

REMOVED POPS ACROSS ALL OF FORECAST AREA FOR TONIGHT AS A DRY SLOT
ENTERS THE AREA AND ISENTROPIC LIFT ENDS. HOWEVER...WRAPAROUND
MOISTURE ON THE BACKSIDE OF THIS SYSTEM WARRANTED MENTION OF
SLIGHT CHANCE POPS OVER THE NORTHERN HALF OF CENTRAL INDIANA ONCE
AGAIN TOMORROW MORNING. BEYOND THAT...RIDGING WILL RESULT IN A DRY
AND COOLER PATTERN THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.
MODELS HAVE A GOOD HANDLE ON THE COLDER AIR...SO WENT WITH CONSALL
FOR TEMPS THROUGH DURATION OF SHORT TERM PERIOD. THIS PUTS HIGHS
ONLY IN THE 40S AND 50S AS WINDS BECOME MORE WESTERLY...AND LOWS
DIPPING INTO THE 30S ON FRIDAY AND SATURDAY NIGHTS. TONIGHT...
LEANED ON THE WARMER SIDE OF GUIDANCE DUE TO LINGERING CLOUD COVER
AND CONTINUED SOUTHWEST FLOW.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ISSUED AT 355 AM EDT THU APR 11 2013

SUNDAY WILL BE DRY AND WARMER WITH HIGH PRESSURE JUST TO OUR EAST
AND AN UPPER RIDGE MOVING EAST ACROSS OUR REGION.  THE GFS INDICATED
A FEW LIGHT SHOWERS MAY BRUSH OUR FAR NORTH SUNDAY...BUT THIS MODEL
SEEMS TO BE AN OUTLIER.

OVER THE REST OF THE EXTENDED MODELS SLOWLY BRING A COLD FRONT
SOUTHEAST INTO OUR REGION BY TUESDAY AND THEN STALL IT IT NEARBY AND
START TO LIFT IT BACK TO THE NORTH BY DAY 7 AS LOW PRESSURE MOVES
INTO THE MISSISSIPPI VALLEY.  THERE ARE SOME DIFFERENCES ON HOW FAR
SOUTH THE FRONT REACHES.  THIS SCENARIO SEEMS TO MATCH UP OK WITH
ALL BLEND POPS WHICH GIVES US MOSTLY SLIGHT CHANCE POPS MONDAY AND
CHANCES POPS DAY 6 AND DAY 7.

RAISED HIGH TEMPERATURES A LITTLE ABOVE ALL BLEND NUMBERS SUNDAY AND
MONDAY AS THERE WILL BE A SOUTHERLY FLOW AHEAD OF THE COLD FRONT AND
MODELS PREVIOUSLY HAVE UNDERESTIMATED HOW QUICKLY TEMPERATURES CAN
WARM THIS TIME OF YEAR IN THIS TYPE OF SITUATION.  OTHERWISE...ALL
BLEND TEMPERATURES SEEM REASONABLE.

&&

.AVIATION /DISCUSSION FOR THE 111500Z KIND TAF UPDATE/...
ISSUED AT 1025 AM EDT THU APR 11 2013

SHOWERS BEGINNING TO DEVELOP OVER THE WESTERN SECTIONS OF THE STATE AS
FRONTAL SYSTEM APPROACHES. SHOULD BEGIN TO SEE CEILINGS FALL INTO
THE MVFR CATEGORY OVER THE NEXT COUPLE OF HOURS...ALONG WITH SOME
MVFR VISIBILITY RESTRICTIONS IN SHOWERS. STEADIER RAIN STILL LOOKS
TO ARRIVE LATER THIS AFTERNOON. STILL SOME ELEVATED INSTABILITY
AROUND...SO A LOW THREAT FOR LIGHTNING STRIKES WILL LINGER INTO THE
EARLY AFTERNOON HOURS. PREVIOUS DISCUSSION FOLLOWS.

MOSTLY MVFR CONDITIONS THROUGH THE PERIOD WITH SOME IMPROVEMENT
TOWARDS THE END.  AN AREA OF LOW PRESSURE OVER EASTERN ILLINOIS WILL
TRACK EAST ACROSS INDIANA TODAY.

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WERE OVER THE EASTERN HALF
OF INDIANA EARLY THIS MORNING. BUT THESE SHOULD MOVE ON TO THE EAST
LEAVING MOST AREAS DRY THROUGH MID MORNING. RAPID REFRESH MODEL
INDICATES ANOTHER OF NUMEROUS SHOWERS WILL SPREAD OVER MOST AREAS BY
THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE...BUT CHANCES ARE
LOW...SO WILL LEAVE MENTION OUT OF FORECAST.

THESE SHOWERS WILL MOVE ON TO THE EAST BY THIS EVENING. WEATHER
DEPICTION AND MODEL SOUNDINGS INDICATE MOSTLY MVFR CEILINGS WILL BE
THE RULE OVERNIGHT...WITH SOME IMPROVEMENT LATE TONIGHT AND
ESPECIALLY OVER WESTERN SECTIONS.

WINDS WILL BECOME SOUTH 8 TO 12 KNOTS BY LATE MORNING AND WEST
TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...PUMA
SHORT TERM...TDUD
LONG TERM....JH
AVIATION...JH/JAS
Hazardous weather outlook, Apr 11, 6:56 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 AM EDT THU APR 11 2013

INZ021-028>031-035>049-051>057-060>065-067>072-121100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
656 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS /MAINLY OVER EASTERN COUNTIES/.

HAZARDS: GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF
DOWNPOURS. IN ADDITION...FLOODING OF LOW LYING AREAS ALONG CREEKS
AND STREAMS THAT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT.

TIMING: THIS MORNING AND AFTERNOON.

DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS /MAINLY OVER
EASTERN COUNTIES/ WILL PERSIST THROUGH TODAY AS AN UPPER LEVEL LOW
MOVES ACROSS THE FORECAST AREA. IN ADDITION...FLOODING OF LOW
LYING AREAS ALONG CREEKS AND STREAMS WILL BE POSSIBLE DUE TO TOTAL
RAINFALL AMOUNTS FROM LAST NIGHT AND TODAY OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK:  ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND
TUESDAY.

DISCUSSION: A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
TRACK ACROSS THE UPPER MIDWEST NEXT WEEK...BRINGING MORE CHANCES
FOR SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Apr 11, 6:23 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 S COVINGTON           40.08N  87.39W
04/11/2013  M1.90 INCH       FOUNTAIN           IN   CO-OP OBSERVER

            STORM TOTAL SO FAR.

&&

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:18 AM EDTTornado WarningINDBoone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more27 min
Apr 11, 1:48 AM EDTTornado WarningINDCarroll, Clinton, Howard27 min
Apr 11, 9:18 AM EDTRiver Flood WarningINDCarroll25 hr
Apr 11, 9:18 AM EDTRiver Flood WarningINDDelaware, Randolph20 hr
Apr 11, 9:18 AM EDTRiver Flood WarningINDTippecanoe7 hr
Apr 11, 9:57 AM EDTRiver Flood WarningINDHoward3 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDKnox3 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDGibson, Knox, Posey3 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDHamilton, Marion24 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDMarion, Morgan47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDMarion, Morgan47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDGreene, Owen47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDDaviess, Greene, Knox47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike3 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDGibson, Knox47 hr
Apr 11, 12:23 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren26 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren26 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo31 days
Apr 11, 12:23 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo25 days

Nearby

River Flood Warnings in Indiana, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.